Alert archive / California / Frost Advisories in 2012
Frost Advisory 17, NWS Medford, OR
NWS Medford, OR issued this frost advisory at May 18, 2012, 2:37 PM PDT for Klamath County, Oregon; Modoc County, Siskiyou County, California. It took effect at May 19, 2012, 3:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2012, 2:37 PM PDT (21:37 UTC)
- In effect from
- May 19, 2012, 3:00 AM PDT
- Expired
- May 19, 2012, 7:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR
The radar
The Medford radar (KMAX), 90 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS76 KMFR 182137 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 237 PM PDT FRI MAY 18 2012 CAZ084-ORZ029-191000- /O.NEW.KMFR.FR.Y.0017.120519T1000Z-120519T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...KLAMATH FALLS 237 PM PDT FRI MAY 18 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...32 TO 35. THE COLDEST TEMPERATURES WILL BE NEAR CHILOQUIN. * TEMPERATURE INVERSION...THERE WILL BE A STRONG INVERSION TONIGHT MEANING THAT TEMPERATURES A FEW HUNDRED FEET ABOVE THE SURFACE ARE LIKELY TO BE ABOVE FREEZING. * LOCATIONS INCLUDE: KLAMATH FALLS...TULELAKE...DORRIS...CHILOQUIN. * IMPACTS...FROST SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SK
2 follow-up statements
925 WWUS76 KMFR 190935 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 AM PDT SAT MAY 19 2012 CAZ084-ORZ029-191400- /O.CON.KMFR.FR.Y.0017.120519T1000Z-120519T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...KLAMATH FALLS 235 AM PDT SAT MAY 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * TEMPERATURE...32 TO 35. THE COLDEST TEMPERATURES WILL BE NEAR CHILOQUIN. * TEMPERATURE INVERSION...THERE WILL BE A STRONG INVERSION TONIGHT MEANING THAT TEMPERATURES A FEW HUNDRED FEET ABOVE THE SURFACE ARE LIKELY TO BE ABOVE FREEZING. * LOCATIONS INCLUDE: KLAMATH FALLS...TULELAKE...DORRIS... CHILOQUIN. * IMPACTS...FROST SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FB
473 WWUS76 KMFR 191359 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 659 AM PDT SAT MAY 19 2012 CAZ084-ORZ029-191500- /O.EXP.KMFR.FR.Y.0017.000000T0000Z-120519T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...KLAMATH FALLS 659 AM PDT SAT MAY 19 2012 ...FROST ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING. $$ MAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at May 18, 8:45 AM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 18, 8:45 AM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PDT FRI MAY 18 2012
.DISCUSSION...IT WAS A COLD START TO THE DAY...WITH LOW
TEMPERATURES GENERALLY 5 TO 10 DEGREES BELOW NORMAL. A PERSISTENT
NORTHERLY BREEZE KEPT WEST SIDE VALLEYS FROM REACHING FREEZING
TEMPERATURES...SIMILAR TO OTHER COLD MORNINGS THIS MONTH. EAST
SIDE READINGS DIPPED SOLIDLY BELOW FREEZING...AND MAY AGAIN
TONIGHT. THE AIR MASS WILL WARM TODAY...SO HIGH TEMPERATURES
SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY AND OVERNIGHT LOWS
SHOULD BE WARMER AS WELL. THAT SAID...WILL LIKELY NEED TO ISSUE
ANOTHER FREEZE WARNING FOR COLDER SPOTS LIKE CHILOQUIN...AND
PERHAPS ANOTHER FROST ADVISORY FOR A LIMITED NUMBER OF SPOTS ON
THE WEST SIDE.
THE WARMING TREND WILL CONTINUE SATURDAY AND SUNDAY...AND SUNDAY
WILL LIKELY BE THE WARMEST DAY FOR THE NEXT WEEK OR SO. 850MB
TEMPERATURES PEAK NEAR 20C IN THE ROGUE VALLEY...AND THESE HAVE
RECENTLY BEEN A MUCH BETTER INDICATOR FOR HIGH TEMPERATURES THAN
STATISTICAL GUIDANCE. THEREFORE...WILL BE RELYING ON THAT...AND
POTENTIAL HIGH CLOUDS...FOR ANY ADJUSTMENTS TO TEMPERATURES OVER
THE WEEKEND.
CLOUD COVER FOR THE ANNULAR SOLAR ECLIPSE SUNDAY EVENING WILL BE
EXAMINED CLOSELY TODAY. CURRENT INDICATES ARE THAT HIGH CLOUDS ARE
LIKELY OVER THE ROGUE VALLEY...WITH LESS CLOUDS FURTHER SOUTH AND EAST
AND THICKER CLOUDS AT POINTS NORTH AND WEST.
&&
.AVIATION...DESPITE THE INTRUSION OF MARINE AIR INTO THE UMPQUA
BASIN AND ALSO ALONG THE COAST FROM GOLD BEACH NORTHWARD LAST
NIGHT, MVFR CIGS HAVE ERODED A BIT EARLY THIS MORNING AS THE
GRADIENTS HAVE RELAXED. THERE ARE STILL BE PATCHY MVFR CIGS,
ESPECIALLY IN THE COQUILLE VALLEY, BUT THESE SHOULD FULLY ERODE IN AN
HOUR OR SO. THE PRESSURE GRADIENT IS TURNING OFFSHORE ALONG THE
SOUTHWEST COAST AND THIS IS RESULTING IN VFR NEAR BROOKINGS. VFR
WILL CONTINUE TODAY AND TONIGHT FOR ALL INLAND TERMINALS WITH JUST
SOME MID OR HIGH LEVEL CLOUDS AT TIMES. SPILDE
&&
.PREV DISCUSSION... /ISSUED 319 AM PDT FRI MAY 18 2012/
SHORT TERM (FRIDAY THOUGH SUNDAY)...HIGH PRESSURE WILL GRADUALLY
EDGE INTO THE COASTAL WATERS TODAY. THIS WILL PROVIDE FOR MILD
TEMPERATURES ACROSS THE FORECAST AREA WITH HIGHS THIS AFTERNOON
SIMILAR TO YESTERDAY FOR THE WEST SIDE OF THE CASCADES. ONSHORE
FLOW HAS BROUGHT LOW CLOUDS INTO THE COOS COUNTY AND MAY CROSS
INTO THE ROSEBURG AREA AROUND DAY BREAK. EAST OF THE CASCADES
WARMER AIR IS EXPECTED TO MOVE INTO THE AREA AS THE UPPER LEVEL
TROUGH FINALLY MOVES EAST INTO IDAHO WITH HIGHS RISING ABOUT 10
DEGREES ABOVE YESTERDAY. DURING THIS WEEKEND HEIGHTS WILL CONTINUE
TO RISE AS RIDGING BUILDS INTO OUR AREA. HIGH TEMPERATURES WILL
CONTINUE TO RISE AND ON SUNDAY WE COULD SEE HIGHS IN THE ROGUE
VALLEY CLIMBING INTO THE MID 80S, AND LOWER 80S FOR EAST OF THE
CASCADES. THE AIR MASS ON SUNDAY IS SLIGHTLY UNSTABLE FROM CRATER
LAKE NORTHEAST. HAVE KEPT THE SLIGHT CHANCE OF THUNDERSTORM
FORECAST FROM THE PREVIOUS DAY SHIFT. /FB
LONG TERM (MONDAY THROUGH THURSDAY)...NEXT WEEK WE WILL COOL BACK
DOWN TO NEAR TO BELOW NORMAL VALUES. THE RIDGE WILL BE MOVING EAST
ON MONDAY AS UPSTREAM TROUGH MOVES INLAND. HAVE ADDED SLIGHT
CHANCE OF THUNDERSTORMS FROM LAKE COUNTY SOUTH THROUGH MODOC
COUNTY FOR MONDAY AFTERNOON AND EVENING. THERE IS A GOOD CHANCE OF
RAIN ACROSS THE COAST AND UMPQUA BASIN ON TUESDAY CONTINUING TO
VARYING DEGREES THROUGH THE WEEK. OTHER WEST SIDE AREAS AND MUCH
OF THE EAST SIDE WILL LIKELY GET SOME RAIN NEXT WEEK, AS WELL,
BETWEEN TUESDAY AND THURSDAY AS THE JET STREAM DIPS SOUTHWARD.
PROBABILITIES IN THE FORECAST HAVE BEEN INCREASED, BUT STILL ARE
IN THE SLIGHT CHANCE TO CHANCE CATEGORIES, AS GUIDANCE IS
UNCERTAIN ON THE TIMING AND EXTENT OF THE AREAS OF RAINFALL
ASSOCIATED WITH SHORTWAVE FEATURES. THE BOTTOM LINE IS THAT NEXT
WEEK WILL BE COOLER AND WETTER THAN WE HAVE SEEN IN ABOUT 3 WEEKS.
/FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SATURDAY FOR
PZZ376.
HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS
AFTERNOON FOR PZZ376.
SK/FBHazardous weather outlook, May 18, 1:09 AM PDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 109 AM PDT FRI MAY 18 2012 CAZ084-ORZ029-181500- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- 109 AM PDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY WARMER SATURDAY MORNING. NO OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-ORZ023-024-026-181500- CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 109 AM PDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TONIGHT A FROST ADVISORY HAS BEEN ISSUED EFFECTIVE FROM 3 AM TO 7 AM PDT THIS MORNING. PLEASE SEE THE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. SLIGHTLY WARMER TEMPERATURES ARE EXPECTED SATURDAY MORNING. NO OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:13 AM PDT | Hazardous Seas Warning | MFR | 20 hr |
Nearby
Frost Advisories in California, 2012Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.